Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 7, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Feb 11, 2009, 4:48 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Feb 11, 2009, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 4:48 AM EST (09:48 UTC)
- In effect from
- Feb 11, 2009, 7:00 AM EST
- Expired
- Feb 11, 2009, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 110948 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 448 AM EST WED FEB 11 2009 FLZ168-172-173-120000- /O.NEW.KMFL.CF.S.0007.090211T1200Z-090212T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 448 AM EST WED FEB 11 2009 ...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES TODAY... EASTERLY WINDS AROUND 15 MPH WITH HIGHER GUSTS WILL PERSIST ALONG EAST COAST OF SOUTH FLORIDA TODAY. THIS WILL CREATE A FAVORABLE ENVIRONMENT FOR THE FORMATION OF RIP CURRENTS AT THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES TODAY. THE BEST TIME OF RIP CURRENTS IS DURING LOW TIDE WHICH IS BETWEEN 3 AND 4 PM EST TODAY. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ BAXTER
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Feb 11, 3:28 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 11, 3:28 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 328 AM EST WED FEB 11 2009 DISCUSSION... HIGH PRES CONTINUES TO MOVE SLOWLY E INTO THE ATLC. A COUPLE OF LOW PRES WILL TRACK NE FROM THE SW U.S. TOWARD THE GREAT LAKES. A COLD FRONT ASSOCIATED WITH THE FIRST LOW PRES SYSTEM MOVES SE TO NEAR LAKE OKEE THU BEFORE STALLING AND WASHING OUT THU NIGHT. FOR THE SHORT TERM...TODAY THROUGH FRI...DRY TODAY WITH PATCHY INTERIOR FOG TONIGHT. DRY THU AS WELL WITH MINIMAL SHOWER ACTIVITY E COAST WITH AREAS OF FOG DEVELOPING INTERIOR THU NIGHT AS LOW LEVEL MOISTURE INCREASES AHEAD OF FRONT APPROACHING S FLA. MINIMAL SHOWERS CWA-WIDE FRI AS A MORE SOUTHERLY WIND FLOW INCREASES MOISTURE. TEMPS WELL ABOVE NORMS THROUGH THE PERIOD. EXTENDED FORECAST...SAT THROUGH TUE...MINIMAL SHOWERS AGAIN SAT AHEAD OF A COLD FRONT ASSOCIATED WITH THE 2ND LOW PRES SYSTEM THAT WILL OOZE THROUGH S FLA SAT NIGHT. A SECONDARY SURGE ( A 3RD WEAK FRONT?) WILL MOVE THROUGH S FLA SUN NIGHT/MON WITH HIGH PRES OVER THE AREA TUE. POSSIBLY MINIMAL POPS AGAIN MON AND DRY TUE. TEMPS ABOVE NORMS AGAIN SUN BUT COOLING TO NEAR NORMS MON AND TUE. && .MARINE...WINDS VEERING SE THROUGH THE DAY AND GRADUALLY DECREASING TO AROUND 15 KNOTS. INITIALLY WINDS IN THE 15 TO 20 KNOT RANGE ESPECIALLY IN THE FLA STRAITS SE OF MIAMI-DADE BUT WITH A HIGH RISK OF RIP CURRENTS ALL ATLC BEACHES TODAY. THE TREND OF VEERING/WEAKEN -ING WINDS CONTINUE TONIGHT THROUGH THU NIGHT AS WEAKENING...STALLING FRONT APPROACHES S FLA. AN ESE FLOW WILL RE -DEVELOP FRI AND THEN BEGIN TO INCREASE AND VEER SAT INTO SUN. && .FIRE WEATHER...FORESEE NO PROBLEMS THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 80 68 82 65 / 0 - - 10 FORT LAUDERDALE 81 70 82 67 / 0 - - 10 MIAMI 81 69 83 67 / 0 - - 10 NAPLES 82 64 82 63 / 0 0 - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...17/ERA - 54/BNB
Hazardous weather outlook, Feb 10, 7:12 PM EST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 712 PM EST TUE FEB 10 2009 FLZ063-066>075-168-172>174-111515- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 712 PM EST TUE FEB 10 2009 ...RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: EASTERLY WINDS OF 15 TO 20 MPH TONIGHT WILL PRODUCE A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. VISIBILITY: PATCHY FOG WILL LIKELY DEVELOP ACROSS INTERIOR PORTIONS OF SOUTH FLORIDA LATE TONIGHT. ALTHOUGH DENSE FOG IS NOT ANTICIPATED, MOTORISTS TRAVELING ACROSS THE AREA SHOULD REMAIN ALERT FOR VISIBILITY REDUCTIONS WHEREVER FOG DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EAST TO SOUTHEAST WINDS WILL REMAIN AROUND 15 TO 20 MPH ALONG THE ATLANTIC COAST OF SOUTH FLORIDA THROUGH AT LEAST WEDNESDAY, WITH A PERSISTENT THREAT FOR RIP CURRENTS. EXPECT PATCHY FOG TO DEVELOP NEARLY EVERY NIGHT ACROSS INTERIOR PORTIONS OF THE PENINSULA, ALONG WITH POTENTIAL VISIBILITY REDUCTIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.